MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT 6" INCH BEND A BEAM MALABLE ABC HANDPIECE; ARGON BEAM HANDPIECE

CONSOLIDATED MEDICAL EQUIPMENT 6" INCH BEND A BEAM MALABLE ABC HANDPIECE; ARGON BEAM HANDPIECE
Catalog Number 134006
Medical Device Problem Codes Fire (1245); Flare or Flash (2942)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The alleged 134006, argon beam handpiece is not expected to be returned for evaluation and no photographic evidence was provided.This complaint of "shooting flames" is unable to be verified and a root cause cannot be determined.A review of the manufacturing documents from the dhr has verified the devices were produced according to current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture.A two-year lot history review was conducted and there have been no other similar complaints for this lot of product.A two-year review of complaint history revealed there has been a total of 6 complaints, regarding 6 devices for this family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: these devices should be inspected before use.Visually examine the devices for obvious physical damage and do not use if found; cracked, broken or otherwise distorted plastic parts; broken or significantly bent handle, shaft or connector contacts use the shortest effective abc activation time necessary use the lowest possible power setting on the conmed abc electrosurgical generator capable of achieving the desired surgical effect.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Per the attending surgeon the 134006 argon beam handpiece began shooting flames and a new handpiece needed to be used.This report was received off the maude database.There is no other additional information available.This report is being raised on the basis of device malfunction with potential for injury upon "reoccurence".
 
Additional Manufacturer Narrative
Additional information was received via medwatch # (b)(4) on 11-27-2018.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
On november 27, 2018 additional information was provided via a medwatch report, report number (b)(4).The facility stated the procedures being performed were (1) open left nephrectomy, (2) removal of migrated left renal vein stent from the ivc, (3) cavoplasty, (4) back table preparation of left renal autograft, (5) transplant of left renal autograft into right iliac fossa, (6) ureteroneocystostomy and (7) placement of cysto-ureteral stent.

Brand Name
6" INCH BEND A BEAM MALABLE ABC HANDPIECE
Common Device Name
ARGON BEAM HANDPIECE
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
MDR Report Key8065545
Report Number3007305485-2018-00252
Device Sequence Number2211010
Product Code GEI
UDI-Device Identifier00653405002751
UDI-Public(01)00653405002751(17)230121(10)201801224
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K961505
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2023
Device Catalogue Number134006
Device Lot Number201801224
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight67